Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
USFfiesta

Never thought Id work up courage to post a blog........

Hey everyone....

Never thought Id get the courage to post a bulletin on this website, just because i don't really like openly talking about the subject of 'acne'.

Well, i've been suffering with acne since 11th grade. I am a freshman in college now. my acne isnt horrific, but its...just a confidence shatterer..i just dont like having red marks or zits on my face.. ugh. hah.

i have tried literally everything.

ProActiv, Retin-A, Benzaclin, Doxy, Tazorac... you name it.. Ive tried it.

Well I finally decided enough was enough and went to see a Dermatologist. After 6 weeks of unsuccessful treatment, she decided to put me on Accutane. ( except its the generic brand Sotret)

i'm going to start 20mg twice a day. morning and night on thursday...

i'm really nervous just because...i am? hah.

i was just wondering...what should i expect? the first day, week, month, etc.

i know its different on everyone. but...if you could help me out thatd be awesome.

im gonna try to keep this up to date just so i can hopefully see how far i have come in 5-6 months of treatment.

so...what should i expect?

thanks guys.

-Rafael

Share this post


Link to post
Share on other sites

Unfortunately, I can't give any advice on tane (I've never been on it), but I wanted to stop in here and give you some encouragement! I'm proud of you for posting a blog - that's a big step! Please keep us updated, this can help a lot of people out there!

Share this post


Link to post
Share on other sites

Hey! I just started Accutane 12 days ago so I'm still new to all this. I was really nervous to start at first, but so far everything hasn't been too bad. You'll definitely get chapped lips and drier skin (I don't know how dry your skin is to start out with). I've also gotten a few headaches and my eyes are dry. My biggest fear was breaking out a lot more once I was on it (I have mild/moderate acne) but so far that hasn't happened. I know some people get worse after 1-2 months so I guess I'll see as time goes on. I totally know what you mean about not really wanting to talk about 'acne'. None of my friends/family have it and I've never joined an actual group before. I think it's gonna be a big help though as time goes on to write about it and get it out there and get support. Good luck!

Share this post


Link to post
Share on other sites

hey how is tane working for both of you?

i see the derm in like 3 weeks and I'm really excited.

USF, what kind of unsuccessful treatments did your derm give you before Accutane?

because if i can just skip that shit, i would like to get a clean face asap.

im so scared of the supposed initial breakout though.

dry eyes, i can do.

chapped lips, i have chapstick.

but more breakouts??

Share this post


Link to post
Share on other sites

hey, disco!

uh my derm first put me on retin-a. whatever you do, dont try it, i mean it really only exploded my acne. terribly

doxycycline was next...but also unsuccessful. that is most likely what your derm will start you on just to see how you react.

then i moved to Bactrim DS which is like the step before accutane, strength wise. it sort of worked? but it was way too slow, and i guess i started to become immune to it?

and, finally im going to start accutane thursday. hah.

Share this post


Link to post
Share on other sites

You prob will get DRY LIPS..... I have tired that Bactrim DS before and i think i had the same reaction body built an immunity to it, i mean its not like it worked anyway.....

Share this post


Link to post
Share on other sites

ok! so day 1. i took 2 20 mg pills today. one in the morning and one at night.

im pretty thin. 135 lb and 5'10.

my derm put me in prednisone 2 weeks before i started accutane, because to my understanding, it lessens the inflamation and makes the IB less severe.

my acne is really not terribly horrible. but its bad enough...to try accutane. aha.

anyway. its about 730PM and i just took two pills. i know i already said that. oh well. hah

maybe its psychological. but i already feel like my lips are getting dry.

im really looking foreward to this. nothing really else to report?

anyone else new to accutane that started recently...anything i might wanna know? haha.

leave one!

btw

ill get pics up as soon as i can.

Share this post


Link to post
Share on other sites

Hey there

I understand 100% about not liking to talk about the subject of 'acne'. When my mom used to make some comment about my face, or a dermatologist, i'd get really uncomfortable and change the subject as soon as possible. doing this does make it much easier and more comfortable (although in my log, i still steer clear of the words "pimple" "zit" etc, hah).

As for what to expect? well, i've been on it for about 2.5 months now. and in my opinion the worst side-effect of accutane might not be a specific side-effect at all, but the unpredictability of it. if i could eliminate one side effect it would definitely be the chapped lips, but its not unbearable if you have aquaphor on hand at all times. but anyway, what i hate most is that everything could be going totally smoothly, and then one day you could wake up with something really random. 4 days in i broke out in a terrifying rash on my abdomen and groin. freaked out and went back to the derm, who said its just eczema and gave me steroid cream. it went away in a few days. figured that was just an initial bodily reaction. but then i got the exact same rash a couple weeks ago. once again the cream took care of it. I could also wake up with a rash on the back of my hands, or a bad lower back-ache.

I guess my point is, don't try to establish firm expectations. If you're getting weird side-effects in the beginning, they'll probably go away as you adjust (or get a Rx to take care of it). If you're having no side-effects it doesn't mean you won't get some later on in the course. Same goes with the progress of your skin. One day you might feel totally dry and clear and feel like its gonna be nothing but great results from then on, and then a week later you break out. or you could be breaking out and feel like its not working, and then it clears up a week later.

Just take it one day at a time. When things are good, enjoy it but don't get too overconfident. When things are bad, don't think its gonna be like that the whole way. Just deal with your condition day by day and keep the end in mind.

That, and drink a lot of water and moisturize your face and hands even if you don't feel dry :surprised:

Share this post


Link to post
Share on other sites

thanks 'nice' for the advice. :)

Day 3

ok so..day 3...it might just be me...but it looks like its clearning up?

side effects...nothing really? maybe my lips are starting to get a little bit dry. im not sure.

im excited. aha. sorry these are short. i dont really want to go into detail about nothing.

nothing really interesting going on in my life right now either...

finals week at school. thats always fun.

hah. maybe there will be something interesting to report tomorrow.

til then. peace out!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×